MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endocarditis (1834); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification that a valve model 11400m31 implanted in mitral was showing a mean transvalvular gradient of 5.8mmhg with normal leaflet mobility and no transvalvular regurgitation on a control transthoracic echocardiogram (tte) due to endocarditis after an implant duration of forty-nine (49) days.As reported the patient was asymptomatic and still on marcumar tratment when the high gradient were noticed.As reported, there were no signs of thrombus in tte.The endocarditis episode was managed with appropriate antibiotic therapy and resolved without the need for reintervention.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b3, b5, b7, h6 (clinical code and type of investigation).H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from germany, this valve model 11400m31 implanted in mitral position was showing a mean transvalvular gradient of 7-8mmhg due to endocarditis caused by staphylococcus epidermis after an implant duration of fifty-five (55) days.The patient had limited exercise capacity and dyspnea on exertion (nyha ii-iii) at the beginning but became asymptomatic.Appropriate antibiotic therapy was started.The patient was admitted to the clinical for a surgical intervention for the diagnosed early prosthetic endocarditis the blood cultures immediately before the planned surgery (during the antibiotic-free window) remained negative.Transesophageal echocardiogram (tee) showed, consistent with the patient's clinical status, an improvement of the local findings with hardly detectable deposits on the mitral valve prosthesis after 6 weeks of antibiotic.A conservative approach was chosen.Antibiotic therapy was discontinued, and the patient was discharged to outpatient care under supervision without the need for reintervention.
 
Additional Manufacturer Narrative
Initially it was reported that a valve model 11400m31 implanted in mitral was showing a mean transvalvular gradient of 5.8mmhg with normal leaflet mobility and no transvalvular regurgitation on a control transthoracic echocardiogram (tte) due to endocarditis after an implant duration of forty-nine (49) days.However, through investigation it was learned that the source of infection was staphylococcus epidermis.In this case, this is an early endocarditis and the source of infection is staphylococcus epidermis.However, sterilization information review for edwards lifesciences heart valves was received and it was concluded that the bioprosthetic valve, as supplied by edwards lifesciences, would not be the source of the characterized bacterial isolate from the infection, as it would not survive the terminal sterilization process after manufacture.Thus, not reportable.Based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 office
irvine, CA 92614
9492506615
MDR Report Key23407147
Report Number2015691-2025-08868
Device Sequence Number8853792
Product Code LWR
UDI-Device Identifier00690103205565
UDI-Public(01)00690103205565(17)260117(11)240118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/07/2025
01/09/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/05/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexMale
Patient Weight91 KG